Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 264, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Oct 6, 2000, 3:10 PM CDT for Jefferson Parish, Lafourche Parish, Saint Charles Parish, Louisiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2000, 3:10 PM CDT (20:10 UTC)
- Expired
- Oct 6, 2000, 4:00 PM CDT
- In force
- 50 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Jefferson Parish, LA, Lafourche Parish, LA, Saint Charles Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1269 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
406 WUUS54 KLIX 062010 SVRNEW LAC051-057-075-089-109-062100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 310 PM CDT FRI OCT 6 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON PARISH IN SOUTHEAST LOUISIANA LAFOURCHE PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...CUT OFF...GALLIANO...LAROSE PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA ST. CHARLES PARISH IN SOUTHEAST LOUISIANA TERREBONNE PARISH IN SOUTHEAST LOUISIANA * UNTIL 400 PM CDT * AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 11 MILES NORTH OF LAROSE TO 6 MILES NORTHEAST OF MONTEGUT...OR FROM 11 MILES NORTH OF LAROSE TO 8 MILES SOUTHWEST OF LAROSE...MOVING SOUTHEAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... OVER CUT OFF AT 315 PM CDT OVER GALLIANO AT 335 PM CDT 5 MILES SOUTHWEST OF LAFITTE AT 340 PM CDT OVER GOLDEN MEADOW AT 345 PM CDT THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 3:00 PM CDT, 10 minutes earlier.
Area forecast discussion, Oct 6, 3:00 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
300 PM CDT FRI OCT 6 2000
...COLD TEMPERATURES WINDY WEATHER ARE MOVING IN...
A STRONG COLD FRONT IS MOVING THROUGH THE WATCH AREA AND IS EXPECTED
TO MOVE SOUTHEAST OF THE MISSISSIPPI RIVER AROUND MIDNIGHT. EXPECT
THE PRECIPITATION TO BE HEAVIER SOUTH OF LAKE PONTCHARTRAIN INTO THE
EVENING HOURS THEN DECREASE. ACROSS THE NORTH SHORE EXPECT LIGHT
RAIN MIXED WITH SOME MODERATE SHOWERS. EXPECT MOST OF THE
PRECIPITATION TO END SATURDAY MORNING. TEMPERATURES WILL BE
CONSIDERABLY COOLER SATURDAY MORNING WITH A COOLING TREND CONTINUING
THROUGH SUNDAY NIGHT. LOWS SATURDAY MORNING NORTH OF LAKE
PONTCHARTRAIN WILL BE NEAR OR BELOW RECORD LOWS. EXPECT SKIES TO
BEGIN CLEARING SATURDAY NIGHT. THE STRONG PRESSURE GRADIENT BEHIND
THE FRONT WILL BRING WITH WINDY CONDITIONS ACROSS THE AREA SATURDAY
AND INTO SUNDAY.
MCB 55/64/39/60 5100
BTR !59/65/42/60 8200
MSY 64/67/55/63 8300
GPT 62/69/43/62 8300
.NEW...SAT A GALE WARNING SW PASS OF THE MS RVR TO ATCHAFALAYA RVR
SCA KPQL TO ATCHAFALAYA RVR
LA..NONE.
MS...NONE.
23In the hours before
Special weather statement, Oct 6, 10:00 AM CDT, 5 hours 10 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061700- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1000 AM CDT FRI OCT 6 2000 A COLD FRONT WILL MOVE INTO THE NORTHERN PORTION OF THE AREA AROUND NOON TODAY. A BAND OF RAIN WITH SCATTERED SHOWERS AND THUNDERSTORMS IS MOVING SOUTH AHEAD OF THE FRONT. THE ATMOSPHERE CONTINUES TO BE VERY MOIST AND UNSTABLE. BEHIND THE FRONT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS AREA EXPECTED. THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS BUT MAY PRODUCE BRIEF HEAVY RAIN...STRONG GUSTY WIND AND DANGEROUS FREQUENT LIGHTNING FOR MORE WEATHER INFORMATION VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CA@SE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 3:10 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 50 min |
| Oct 6, 3:10 PM CDT | Severe Thunderstorm Warning | LIX | Terrebonne | 50 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.